Alert archive / Iowa / Flood Watches in 2007
Flood Watch 2, NWS Des Moines, IA
NWS Des Moines, IA issued this flood watch at Mar 30, 2007, 3:37 PM CDT for 35 counties in Iowa. It took effect at Mar 30, 2007, 6:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2007, 3:37 PM CDT (20:37 UTC)
- In effect from
- Mar 30, 2007, 6:00 PM CDT
- Expired
- Mar 31, 2007, 11:50 AM CDT
- In force
- 18 hr
- Issued by
- NWS Des Moines, IA
All 35 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 54 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDMX 302037 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 337 PM CDT FRI MAR 30 2007 ...MORE HEAVY RAIN ON THE WAY OVERNIGHT INTO SATURDAY... .A SLOW MOVING STORM SYSTEM WILL PUSH NORTH THROUGH THE REGION OVERNIGHT INTO SATURDAY. THE SYSTEM WILL COMBINE WITH VERY MOIST AIR TO PRODUCE AREAS OF HEAVY RAINFALL. THE ADDITIONAL RAIN AND AN ALREADY SATURATED GROUND COULD LEAD TO RENEWED RISES ON RIVERS AND STREAMS. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-310500- /O.CAN.KDMX.FF.A.0002.070330T2300Z-070331T2300Z/ /O.NEW.KDMX.FA.A.0002.070330T2300Z-070331T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 337 PM CDT FRI MAR 30 2007 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... ...FLASH FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON...HARDIN...POLK... STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO... FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR... MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA... ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. * THROUGH SATURDAY AFTERNOON * RECENT RAINFALL IS CONTINUING TO SATURATE SOILS ACROSS MUCH OF CENTRAL IOWA. MAXIMUM AMOUNTS FROM 1 TO 1.5 INCHES FELL OVERNIGHT ACROSS AREAS FROM ATLANTIC TO BEDFORD...AND IN NORTHERN IOWA FROM NORTHWOOD SOUTH TO ELDORA. ADDITIONAL MODERATE TO HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED OVERNIGHT INTO SATURDAY FOR MUCH OF IOWA... ESPECIALLY ALONG AND WEST OF INTERSTATE 35. MOST LOCATIONS CAN EXPECT AT LEAST AN INCH OF ADDITIONAL RAINFALL THROUGH SATURDAY EVENING...WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. AS THE RUNOFF MAKES ITS WAY INTO THE MAIN STEM RIVERS...RIVER FLOODING MAY BECOME A PROBLEM BY THIS WEEKEND...ESPECIALLY THE DES MOINES AND RACCOON BASINS. SHORT TERM FLASH FLOODING IS NOT OUT OF THE QUESTION IF RAINFALL INTENSITIES ARE HIGHER THAN CURRENTLY EXPECTED...BUT THE THREAT FOR WIDESPREAD FLASH FLOODING IS LOW. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ KINNEY
3 follow-up statements
000 WGUS63 KDMX 310155 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 855 PM CDT FRI MAR 30 2007 ...MORE HEAVY RAIN HEADING FOR IOWA DURING THE NEXT 24 HOURS... .A SLOW MOVING STORM SYSTEM WILL PUSH NORTH THROUGH THE REGION OVERNIGHT INTO SATURDAY. THE SYSTEM WILL COMBINE WITH VERY MOIST AIR TO PRODUCE AREAS OF HEAVY RAINFALL. THE ADDITIONAL RAIN AND AN ALREADY SATURATED GROUND COULD LEAD TO RENEWED RISES ON RIVERS AND STREAMS. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-311100- /O.CON.KDMX.FA.A.0002.000000T0000Z-070331T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 855 PM CDT FRI MAR 30 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... BOONE...DALLAS...HAMILTON...HARDIN...POLK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK... HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL... CRAWFORD...GREENE...GUTHRIE AND SAC. * THROUGH SATURDAY AFTERNOON * RECENT RAINFALL IS CONTINUING TO SATURATE SOILS ACROSS MUCH OF CENTRAL IOWA. MAXIMUM AMOUNTS FROM 1 TO 1.5 INCHES FELL THURSDAY NIGHT ACROSS AREAS FROM ATLANTIC TO BEDFORD...AND IN NORTHERN IOWA FROM NORTHWOOD SOUTH TO ELDORA. ADDITIONAL MODERATE TO HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED LATE FRIDAY NIGHT INTO INTO SATURDAY FOR MUCH OF IOWA... ESPECIALLY ALONG AND WEST OF INTERSTATE 35. MOST LOCATIONS CAN EXPECT AT LEAST AN INCH OF ADDITIONAL RAINFALL THROUGH SATURDAY EVENING...WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. AS THE RUNOFF MAKES ITS WAY INTO THE MAIN STEM RIVERS...RIVER FLOODING MAY BECOME A PROBLEM BY THIS WEEKEND... ESPECIALLY THE DES MOINES AND RACCOON BASINS. SHORT TERM FLASH FLOODING IS NOT OUT OF THE QUESTION IF RAINFALL INTENSITIES ARE HIGHER THAN CURRENTLY EXPECTED...BUT THE THREAT FOR WIDESPREAD FLASH FLOODING IS LOW. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS63 KDMX 310857 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 357 AM CDT SAT MAR 31 2007 ...HEAVY RAIN STILL POSSIBLE THROUGH TODAY... .A SLOW MOVING STORM SYSTEM WILL PUSH NORTH THROUGH WEST IOWA TODAY. THE SYSTEM WILL COMBINE WITH VERY MOIST AIR TO PRODUCE AREAS OF HEAVY RAINFALL. THE ADDITIONAL RAIN AND AN ALREADY SATURATED GROUND COULD LEAD TO RENEWED RISES ON RIVERS AND STREAMS. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-311700- /O.CON.KDMX.FA.A.0002.000000T0000Z-070331T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 357 AM CDT SAT MAR 31 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... BOONE...DALLAS...HAMILTON...HARDIN...POLK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK... HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL... CRAWFORD...GREENE...GUTHRIE AND SAC. * THROUGH THIS AFTERNOON * RECENT RAINFALL HAS LED TO SATURATED SOILS ACROSS MUCH OF CENTRAL IOWA. ADDITIONAL RAINFALL TODAY OF 1 TO 2 INCHES REMAINS POSSIBLE. THESE AMOUNTS MAY LEAD TO EXCESSIVE RUNOFF AND EVENTUAL FLOODING ON MAIN STEM RIVERS...PRIMARILY IN THE DES MOINES AND RACCOON RIVER BASINS. SOME BRIEF HIGH INTENSITY RAINFALL MAY ALSO OCCUR LEADING TO ISOLATED CASES OF FLASH FLOODING AS WELL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ CC
000 WGUS63 KDMX 311650 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1150 AM CDT SAT MAR 31 2007 IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-311800- /O.CAN.KDMX.FA.A.0002.000000T0000Z-070331T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 1150 AM CDT SAT MAR 31 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA HAS BEEN CANCELLED. STEADY SHOWER AND THUNDERSTORM ACTIVITY IS MOVING NORTH OUT OF THE AREA. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON. SOME OF THESE STORMS COULD PRODUCE HEAVY RAIN...BUT DUE TO THEIR FAST MOVEMENT...THEY WILL NOT BE OVER ANY GIVEN LOCATION FOR A LONG TIME. $$ MOYER
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flood watch went out at Mar 30, 2:26 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 30, 2:26 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 226 PM CDT FRI MAR 30 2007 .DISCUSSION... MAIN CONCERN TONIGHT IS THUNDERSTORMS WITH HEAVY RAIN POTENTIAL. THINGS ARE CURRENTLY LOOKING LIKE THE HEAVIEST RAINFALL WILL BE OCCURRING WEST AND SOUTH OF THE CWA. THIS IN TURN WILL BRING ABOUT A SLOWER RESPONSE TO RIVERS THUS WE WILL BE CHANGING THE FLASH FLOOD WATCH TO A FLOOD WATCH WITH NO CHANGE IN TIME OR AERIAL EXTENT. STILL THINKING THAT THUNDER WILL ERUPT OVER THE CWA THIS EVENING...ESPECIALLY OVER THE SOUTHWEST BUT THE HEAVIEST RAINS WILL BE OUT OF THE CWA AND ANY LOCALLY HEAVY RAINFALL WILL OCCUR IN AREAS WHERE THEY DID NOT SEE EXCESSIVE RAINFALL LAST NIGHT. SOME POTENTIAL FOR SEVERE MAINLY OVER THE SOUTHWEST THOUGH SEVERE THREAT NOT PARTICULARLY GREAT AND IS LARGELY OVERSHADOWED BY THE HEAVY RAIN THREAT. A FEW STORMS MAY HOWEVER PRODUCE LARGE HAIL MAINLY AFTER 03Z. AFTER HEAVY RAIN POTENTIAL TONIGHT INTO EARLY SATURDAY MORNING...THE FORECAST REALLY BECOMES COMPLEX TOMORROW AS A VERY STRONG SHORTWAVE LIFTS UP ACROSS THE CWA IN CONJUNCTION WITH A VERY STRONG SURFACE LOW. MODELS TODAY ARE CLOSER IN AGREEMENT THAN IN DAYS PAST BUT THE PREFERRED MODEL REMAINS THE GFS. THE NAM IS A BIT SLOWER YET THE SFC LOW IS NOT AS STRONG AND A BIT FURTHER TO THE SOUTH AND WEST WITH THE SURFACE LOW. DEFINITELY THE BEST SEVERE POTENTIAL OF THE PAST SEVERAL DAYS...ESPECIALLY OVER THE EAST AND NORTHERN PORTIONS OF THE CWA AS THE SHORTWAVE ARCS AROUND THE LOW. 0-3KM CAPE BETWEEN 50-100J/KG BETWEEN 18Z-00Z AND SHEAR IS OFF THE WALL WITH BRN SHEAR VALUES IN EXCESS OF 150 AND 0-3KM SHEAR INCREASING FM 30KTS AT 18Z TO ALMOST 60KTS BY 00Z. THINKING MINI SUPERCELLS OVER MY EAST AND NORTH ARE POSSIBLE WITH A COUPLE MODES OF SEVERE WEATHER. LARGE HAIL AND DAMAGING WIND CERTAINLY A POTENTIAL OVER THE EASTERN CWA WITH A TORNADO POTENTIAL NORTH OF HIGHWAY 20. WARM FNT IS EXPECTED TO BE IN THIS VICINITY AND WOULD ENHANCE STRETCHING IN THIS REGION. THE BEST CAPE IS IN THIS AREA AS WELL WITH THE BEST SHEAR JUST TO THE SOUTH. THE SYSTEM IS PROGRESSIVE AND WILL BE EAST OF THE CWA BY 00Z SO SEVERE POTENTIAL SHOULD MAINLY BE IN THE AFTERNOON HOURS WITH JUST SOME SHOWERS AND ISOLATED THUNDERSTORMS IN THE EVENING. A QUITE PERIOD SUNDAY INTO MONDAY BEFORE THE NEXT SYSTEM AFFECTS CENTRAL IOWA MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL BRING IN SUFFICIENTLY COLD AIR TO BRING A MIX OF RAIN AND SNOW TO THE FAR NORTHERN PORTIONS OF THE CWA EARLY TUESDAY. NOTHING SHOULD ACCUMULATE BUT ENOUGH OF A POTENTIAL TO MENTION. THINGS FINALLY SETTLE DOWN BY LATE IN DAY 5 (TUE) FOR THE REMAINDER OF THE EXTENDED HOWEVER TEMPERATURES WILL BE CONSIDERABLY COOLER. I DID GO ABOVE GUIDANCE DURING THE DAY AS APRIL SUN IS FAIRLY STRONG BUT WITH FORECAST MOSTLY CLEAR SKIES AT NIGHT TEMPS WILL FLIRT WITH FREEZING MID WEEK AND MAY GO BELOW BY THE END OF THE WEEK. && .DMX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH 6 PM FRIDAY THROUGH 6 PM SATURDAY FOR IAZ004>007-0015>017-23>026-033>037- 044>048-057>060-070>073-081>083-092>094- IAZ004>007-0015>017-23>026-033>037-044>048- 057>060-070>073-081>083-092>094- && FAB
Hazardous weather outlook, Mar 30, 5:03 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 503 AM CDT FRI MAR 30 2007 IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-311000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- 503 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT... HEAVY RAINS OF ONE TO THREE INCHES OVER ALREADY SATURATED GROUND WILL RESULT IN RAPID RUNOFF AND LIKELY PRODUCE FLASH FLOODING ON SMALLER STREAMS AND CREEKS. SOME OF THESES STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. A WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ...A FLASH FLOOD WATCH IS IN EFFECT SATURDAY... HEAVY RAINS OVER ALREADY SATURATED GROUND WILL RESULT IN RAPID RUNOFF AND LIKELY PRODUCE FLASH FLOODING ON SMALLER STREAMS AND CREEKS. THUNDERSTORMS SUNDAY AND MONDAY AND AGAIN TUESDAY MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. A WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND SATURDAY AND AGAIN MONDAY AND TUESDAY. IN ADDITION ANY REPORTS OF FLASH FLOODING WOULD BE APPRECIATED. IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-311000- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 503 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND PRODUCE LARGE HAIL AND DAMAGING WINDS. SOME OF THE STORMS MAY PRODUCE BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ON MONDAY AND TUESDAY MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND SATURDAY AND AGAIN ON MONDAY OR TUESDAY.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:50 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 29 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.